I have eczema on the skin around my mouth and even on my lips. Nothing seems to work. I recently noticed that after eating anything with tomatoes, even ketchup, causes my eczema around my mouth to get worse than it already is. So I have eliminated it from my diet for almost a year now. I have even started using organic toothpaste without fluoride and sodium lauryl sulfate. Yet, I still get some weeping from my lips and the skin surrounding it after applying moisturizing products such as: cerave, vanicream, aquaphor, or vaseline. The weeping looks like tiny droplets of liquid, and sometimes the skin or lips may be raised or have tiny little bumps. I've been to many dermatologists and nothing seems to be really effective. I've tried protopic and even elidel because I don't want to use steroids on my face. I stopped using elidel because I developed cold sores on the areas around my mouth that I put the elidel on. Every morning I wake up and the skin around my mouth is tight and dry. After I wash my face with cerave cleanser, I pat my face dry and apply vanicream and then vaseline around my mouth. Then I usually see some droplets of liquid forming. I soak it up with tissue paper and try to let it dry out, eventually it goes away until hours later when my skin gets so itchy and dry that I have to put vaseline on again. Then I see the slight weeping and redness again. The cycle never ends. Could I be allergic to all the creams because everything I use has the same effect?
Firstly, It can be due to vit B deficiency. Take some vitamin B complex for some days and see if your symptoms improve.
Secondly, it can be due to atopic dermatitis or eczema("Atopic" refers to a group of diseases where there is often an inherited tendency to develop other allergic conditions, such as asthma and hay fever). Cheilitis(Inflammation of the skin on and around the lips)is often seen in atopic dermatitis.Diagnosed by blood test like RAST. Treatment is by topical steroids or oral therapy of corticosteroids in severe cases. Topical creams like tacrolimus ointment (Protopic) and pimecrolimus cream (Elidel) are also useful.
Since Protropic and Elidel have not benefitted you, topical steroids may have to be used. I suggest you to consult a dermatologist and get topical etroids prescribed for some time. Then the dose can be tapered off.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I have the exact same thing, havent found anything myself yet that has helped it but one thing i did find was to stop using vaseline as vaseline blocks skin pores and with eczema your skin has to breathe, it made my skin feel very sensitive and sore...so i'm using a natural cocoa butter dry skin stick, it helps soothe my red irritated skin and helps get rid of my dry skin quicker, just make sure it doesnt have vaseline in.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.